The Mathematical Institute, University of Oxford, Eprints Archive

Travelling waves in a tissue interaction model for skin pattern formation

Cruywagen, G. C. and Maini, P. K. and Murray, J. D. (1994) Travelling waves in a tissue interaction model for skin pattern formation. Journal of Mathematical Biology, 33 (2). pp. 193-210.

[img]
Preview
PDF
838Kb

Abstract

Tissue interaction plays a major role in many morphogenetic processes, particularly those associated with skin organ primordia. We examine travelling wave solutions in a tissue interaction model for skin pattern formation which is firmly based on the known biology. From a phase space analysis we conjecture the existence of travelling waves with specific wave speeds. Subsequently, analytical approximations to the wave profiles are derived using perturbation methods. We then show numerically that such travelling wave solutions do exist and that they are in good agreement with our analytical results. Finally, the biological implications of our analysis are discussed.

Item Type:Article
Uncontrolled Keywords:Travelling waves - Tissue interaction - Perturbation procedure - Wavespeed
Subjects:A - C > Biology and other natural sciences
Research Groups:Centre for Mathematical Biology
ID Code:490
Deposited By:Philip Maini
Deposited On:10 Dec 2006
Last Modified:20 Jul 2009 14:21

Repository Staff Only: item control page